Hail, Bee
- When
- November 1, 5:00 PM CST
- Where
- Bee County, 1.95 mi ENE of Skidmore
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 28.260, -97.650
A report from storm spotter near Skidmore.
Three primary supercells developed in the late afternoon of November 1, 2025 over South Texas ahead of an approaching cold front. These supercells produced widespread severe weather with hail stones as large as 3 inches observed over portions of the Coastal Plains along with sporadic wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Three primary supercells developed in the late afternoon of November 1, 2025 over South Texas ahead of an approaching cold front. These supercells produced widespread severe weather with hail stones as large as 3 inches observed over portions of the Coastal Plains along with sporadic wind damage. Additional severe storms, albeit weaker, continued into the early evening over the Victoria Crossroads region producing large hail and even drifts of accumulated hail. The event was highly unusual in its magnitude, as hail > 2.5 inches in diameter is rare over South Texas, but was even more anomalous in terms of its seasonal occurrence as it is the first ever documented 3 inch hail event to take place outside of the spring (March-June) in South Texas.
The large wind-driven hail produced widespread damage over the area, with the most significant property damage being observed over portions of San Patricio county, particularly along a corridor between Taft and Portland. The bulk of the damage consisted of body and windshield damage to vehicles, along with damage to windows, siding, and roofs of residential structures. Unfortunately as this storm reached the coast it maintained its intensity and impacted the rookery islands along the South Texas coast resulting in the deaths of thousands of birds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Nov 1, 11:57 AM CST, 5 hours 3 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service Corpus Christi TX
1257 PM CDT Sat Nov 1 2025
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1242 PM CDT Sat Nov 1 2025
- Scattered showers and thunderstorms expected late this afternoon
into this evening. A Slight risk (level 2 of 5) of severe
weather over the Coastal Plains.
- Dry with a warming trend through the workweek.
&&
.DISCUSSION...
Issued at 1242 PM CDT Sat Nov 1 2025
Much of what was discussed from this morning (see below) remains
valid for this forecast package. Storms initially start firing up
and moving through the Victoria Crossroads from 5pm, with storms
initiating near the I-37 corridor closer to 7pm. These storms will
generally move to the southeast towards the coast. With steep
mid-level lapse rates and deep layer shear in place, the primary
threat of large hail (in excess of 1 inch) remains prevalent with
damaging winds associated with outflow boundaries still possible.
For this reason, SPC has upgraded the Coastal Plains to a Slight
Risk (level 2 of 5) with a Marginal Risk (level 1 of 5) extending
out to the eastern Brush Country and Victoria Crossroads. Most
storm activity either moves offshore our south of Kleberg County
shortly after midnight.
&&
.DISCUSSION...
Issued at 1234 AM CDT Sat Nov 1 2025
A fairly potent mid-lvl vort lobe will pivot S-SEwrd through Texas
today, driving weak surface cyclogenesis over far south
Texas/Northern Mexico. The trajectory of the mid-lvl wave will
result in the surface low largely tracking south of the area, which
will limit the northward/inland extent of any pre-frontal moisture
return and largely confine any appreciable sfc-based instability to
the coastal plains and Gulf waters. Despite this lack of deep
moisture, modest mid-lvl height falls (~3dam) combined with low-lvl
convergence just ahead of the front (enhanced by a weak sea-breeze)
should be enough to support at least scattered showers and storms.
The most likely time frame for storms looks to be roughly 5pm-
midnight with the highest chances for storms being over the coastal
plain and adjacent waters where instability is maximized.
Despite the aforementioned meager instability (SBCAPE generally
peaking around 1000-1200 J/kg near the coast), deep-layer shear will
exceed 40-50kts as strong NWrly winds aloft lie overtop light SErly
low-lvl winds. This will result in a fairly narrow corridor of
prefrontal ~3-5 supercell composite parameter values focused along
the coastal plains and Gulf this afternoon into this evening. This
threat of isolated supercellular convection has lead the SPC to
place coastal portions of the area in a Marginal risk of severe
weather today. Besides the usual damaging wind threat, sub 11k ft.
WBZ heights and 7-7.5 C/km 700-500mb lapse rates will also result in
a threat of severe hail with any supercells (with an even greater
threat of small hail). The strong mid-lvl flow and rapidly
progressing frontal boundary will keep storms progressive enough to
preclude any hydro concerns.
Rainfall will come to an end Saturday night as drier air filters in
behind the cold front and mid-lvl heights rise as ridging builds in
from the west. Pleasant conditions will prevail during the day on
Sunday with low humidity and temperatures running near-normal.
Sunday night/Monday AM will likely be the coolest night in the
period as the surface high moves overhead, with low temperatures
dropping into the 40s over most inland areas, with 50s expected
closer to the coast. Heading into the workweek the surface high
north of the area will gradually shift east, resulting in the low-
lvl flow veering more southeasterly. This will usher in a warming
trend with high temperatures increasing to around 10 degrees above
normal (i.e. generally mid 80s to lower 90s) by mid-late week. The
close proximity of the mid-lvl ridge will keep precipitation chances
near zero through the week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1242 PM CDT Sat Nov 1 2025
Tonight, there will be a brief window of scattered storms
associated with an approaching cold front, with some being strong
and capable of producing large hail and gusty/erratic wind gusts
associated with outflow boundaries. The primary area of concern
exists along the coastal counties, with the greatest concern for
KVCT/KALI/KCRP from 00Z-04Z and lingering showers through 06Z.
Otherwise, expect mostly VFR conditions after these storms clear
the coast. Winds will switch to be more NE'ly after 00Z at near 10
kts through the end of the TAF cycle.
&&
.MARINE...
Issued at 1242 PM CDT Sat Nov 1 2025
Gentle SErly winds this afternoon will become strong and shift to
the north- northeast tonight behind a cold front. SCA conditions
are anticipated through around mid-day Sunday before winds quickly
decrease to moderate and then gentle lvls late Sunday afternoon
into Sunday night. There is a medium-high (50-75%) chance of
showers and thunderstorms late this afternoon into tonight
bringing brief periods of locally-elevated winds and seas.
&&
.FIRE WEATHER...
Issued at 1242 PM CDT Sat Nov 1 2025
RH values will increase today ahead of a weak cold front, although
measurable rainfall with the front will likely be confined to the
coastal plains. Drier air will return behind the front, with minRHs
generally below 30% Sunday and Monday apart from coastal areas which
will benefit from the flow having an onshore component. Although
winds should remain under 15mph, ERC values near the 75-90th
percentile combined with the low RHs may result in elevated fire
concerns for the Rio Grande Plains and Brush country to start the
workweek.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 57 76 53 79 / 50 0 0 0
Victoria 48 76 44 78 / 30 0 0 0
Laredo 57 79 54 83 / 20 0 0 0
Alice 53 78 48 82 / 30 0 0 0
Rockport 58 76 60 77 / 40 0 0 0
Cotulla 52 78 50 82 / 0 0 0 0
Kingsville 55 78 49 80 / 40 0 0 0
Navy Corpus 63 74 65 76 / 70 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 7 PM this evening to noon CDT Sunday
for GMZ231-232-236-237-250-255-270-275.
&&
DISCUSSION...AE/82
AVIATION...AE/82Special Weather Statement
National Weather Service Corpus Christi TX
504 PM CDT Sat Nov 1 2025
TXZ231>233-012245-
Live Oak TX-Bee TX-Goliad TX-
504 PM CDT Sat Nov 1 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL GOLIAD...NORTH
CENTRAL LIVE OAK AND NORTHWESTERN BEE COUNTIES THROUGH 545 PM CDT...
At 504 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mineral, or 14 miles northwest of Beeville, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Beeville, Mineral, Berclair, Tulsita, Karon, Normanna, Pettus,
Pawnee, Ray Point, and Tuleta.
This includes the following highways...
US Highway 181 between mile markers 574 and 596.
US Highway 59 between mile markers 680 and 698.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2854 9815 2867 9809 2865 9751 2832 9766
TIME...MOT...LOC 2204Z 286DEG 27KT 2855 9793
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
NMPThe Corpus Christi radar (KCRP), 55 km away, was scanning. The volume nearest the first event began at 22:59 UTC.
15 hail, 5 thunderstorm wind. Local standard time, as filed.
A report from storm spotter near Skidmore.
Hail size was estimated.
Significant hail damage to several cars in the area.
Received photos of damage to fence after being hit by an airborne trampoline.
Door ripped off hinges.
A picture was received of hail along with reports of broken windshields.
Hail size was estimated from picture.
Location of hail was estimated via radar.
Measured 69 mph gust by an automated station.
Measured 69 mph gust by an automated station.
Hail report from mping.
This is the estimated hail size from the Mustang Island State Park EM.
County officials reported hail near Weser.
A 59 mph gust was measured by an automated station.
Hail report from mping.
Trained spotter reported. Location is estimated.
Received video from public. Location and size estimated via radar.
Significant hail damage to windshields and car hoods.
Hail report from mping.
Lots of hail reported. Size estimated based on radar.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, November 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297573, 1297571, 1297585, 1297596, 1301611, 1297587, 1297575, 1297589, 1297597, 1297598, 1297577, 1297578, 1297591, 1297599, 1297580, 1297601, 1297592, 1297593, 1297594, 1297595.